MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad and guidewire were returned for analysis.Detailed analysis revealed the guidewire to be fractured and the saline sheath and driveshaft to be damaged in multiple locations.This type of damage is an indication that the device had experienced some form of resistance while spinning during the procedure, however the exact cause of the damage could not be determined.The damaged sections of the driveshaft and guidewire were sent for scanning electron microscope (sem) analysis.Sem analysis identified the presence of torsion and torsional fatigue on the fractured filars and torsion, wear, and high-stress cracking on the fractured guidewire.At the conclusion of the device analysis investigation, the reported event was confirmed.However, the root cause of the event was unable to be determined.(b)(4).
 
Event or Problem Description
During a peripheral orbital atherectomy procedure using a csi orbital atherectomy device (oad), it was reported that the tip of the guidewire detached and remained in the patient.After treatment of three target lesions, the device was difficult to remove over the guidewire.When the device and guidewire were removed, it was noted that the tip of the guidewire had become detached and remained in the patient.The procedure was completed with balloon angioplasty and the patient was stable.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
saint paul MN 55112
MDR Report Key7068644
Report Number3004742232-2017-00144
Device Sequence Number126405
Product Code MCW
UDI-Device Identifier10852528005046
UDI-Public(01)10852528005046(17)190331(10)154587
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2019
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number154587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;